Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 482, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 13, 2007, 7:56 PM CDT for Pecos County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2007, 7:56 PM CDT (00:56 UTC)
- Expired
- Jul 13, 2007, 8:47 PM CDT
- In force
- 51 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 138 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2198 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 140057
SVRMAF
TXC371-140200-
/O.NEW.KMAF.SV.W.0482.070714T0056Z-070714T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
756 PM CDT FRI JUL 13 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PECOS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 900 PM CDT
* AT 752 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18
MILES SOUTHWEST OF BAKERSFIELD...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
BAKERSFIELD...
INTERSTATE 10 EAST OF FORT STOCKTON...
CENTRAL PECOS COUNTY...
EASTERN PECOS COUNTY...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AWAY FROM
WINDOWS.
LAT...LON 3092 10209 3068 10197 3068 10216 3062 10216
3062 10239 3030 10239 3054 10305 3107 10246
$$2 follow-up statements
000
WWUS54 KMAF 140126
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
826 PM CDT FRI JUL 13 2007
TXC371-140200-
/O.CON.KMAF.SV.W.0482.000000T0000Z-070714T0200Z/
PECOS TX-
826 PM CDT FRI JUL 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHEASTERN PECOS COUNTY...
AT 822 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13
MILES SOUTH OF BAKERSFIELD...MOVING EAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
BAKERSFIELD AND EAST CENTRAL PECOS COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
LAT...LON 3052 10277 3100 10228 3092 10209 3068 10197
3068 10216 3062 10216 3061 10240 3030 10239
$$000
WWUS54 KMAF 140147
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
847 PM CDT FRI JUL 13 2007
TXC371-140157-
/O.CAN.KMAF.SV.W.0482.000000T0000Z-070714T0200Z/
PECOS TX-
847 PM CDT FRI JUL 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PECOS COUNTY IS
CANCELLED...
AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING IS
CANCELLED.
LAT...LON 3052 10277 3100 10228 3092 10209 3068 10197
3068 10216 3062 10216 3061 10240 3030 10239
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:01 PM CDT, 5 hours 55 minutes earlier.
Area forecast discussion, Jul 13, 2:01 PM CDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 201 PM CDT FRI JUL 13 2007 .DISCUSSION... THUNDERSTORMS BEGINNING TO DEVELOP ALONG THE DAVIS MOUNTAINS WHERE A PREFRONTAL TROF IS HELPING WITH LIFT THIS AFTERNOON. IT APPEARS THE MAIN FRONT IS LOCATED ALONG AND A LITTLE NORTH OF I-20 THIS AFTERNOON WHICH WILL PROBABLY BE THE FOCUS FOR FURTHER CONVECTIVE DEVELOPMENT THIS AFTERNOON INTO TONIGHT. PWATS APPROACHING 2 INCHES MAY CREATE SOME HEAVY RAIN PRODUCERS...BUT DECENT STORM SPEED SHOULD PREVENT PROBLEMS IN ALL BUT LOCALIZED URBAN AREAS. THE FRONT WILL REDUCE MAX TEMPS ONLY SLIGHTLY TOMORROW THEN WE WILL SEE A GRADUAL WARMING TREND INTO EARLY NEXT WEEK WITH THE RETURN OF SOUTH AND SOUTHEASTERLY LOW LEVEL FLOW. THE MAIN FORECAST CONCERN FOR THE EXTENDED PERIOD WILL BE THE MOVEMENT OF AN INVERTED UPPER LEVEL TROUGH THAT GETS WRAPPED AROUND HIGH PRESSURE TO THE WEST AND PULLED BACK OVER THE PERMIAN BASIN FROM EAST TEXAS. MODELS USUALLY HAVE A TOUGH TIME NAILING DOWN THE SPECIFICS OF SUCH FEATURES BUT FEEL THERE IS ENOUGH CONSENSUS TO START INCREASING POPS BY LATE IN THE FORECAST PERIOD. DEEP LAYER MOISTURE AND EASTERLY UPSLOPE FLOW WILL KEEP MAX TEMPS BELOW CLIMO LATE NEXT WEEK BUT FEEL THE 12Z MEX MAY BE A COOL WITH HIGHS IN THE 80S SO KEPT CLOSER TO ENSEMBLE GUIDANCE AND PREVIOUS FORECAST WITH HIGHS IN THE LOWER 90S. HENNIG && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 70 88 69 91 / 50 10 10 10 CARLSBAD NM 70 95 68 96 / 40 20 10 10 DRYDEN TX 74 94 73 93 / 40 20 10 10 FORT STOCKTON TX 70 90 71 93 / 40 20 10 10 GUADALUPE PASS TX 66 86 67 91 / 50 20 10 10 HOBBS NM 68 93 69 95 / 40 10 10 10 MARFA TX 61 85 60 89 / 30 20 10 10 MIDLAND INTL AIRPORT TX 67 89 69 93 / 40 10 10 10 ODESSA TX 69 90 71 94 / 40 10 10 10 WINK TX 70 96 73 100 / 40 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99/99
Hazardous weather outlook, Jul 13, 2:20 PM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 220 PM CDT FRI JUL 13 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 220 PM CDT FRI JUL 13 2007 /120 PM MDT FRI JUL 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND TONIGHT. THE MAIN FOCUS FOR THUNDERSTORM ACTIVITY WILL EXTEND ACROSS THE PERMIAN BASIN AND THE DAVIS MOUNTAINS. SOME OF THE STORMS WILL BE CAPABLE OF BECOMING SEVERE WITH WIND GUSTS TO AROUND 60 MPH AND HAIL TO THE SIZE OF NICKLES. HEAVY RAIN WILL ALSO BE POSSIBLE WITH SOME OF THE STORMS AND FLOODING MAY OCCUR IN LOW LYING AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FROM THE LOWER TRANS PECOS AND BIG BEND REGIONS ACROSS THE DAVIS AND GUADALUPE MOUNTAINS SATURDAY AND SUNDAY. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON AND TONIGHT... HOWEVER EMERGENCY MANAGEMENT OFFICIALS SHOULD STAY ABREAST OF THE WEATHER CONDITIONS FOR POSSIBLE ACTIVATION.
In the hours before
Local storm report, Jul 13, 3:43 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
343 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 5 NW FORT DAVIS 30.64N 103.96W
07/13/2007 E0.88 INCH JEFF DAVIS TX TRAINED SPOTTER
0337 PM HAIL 5 NW FORT DAVIS 30.64N 103.96W
07/13/2007 E1.00 INCH JEFF DAVIS TX TRAINED SPOTTER
&&
JGUDMESTADSpecial weather statement, Jul 13, 4:19 PM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 419 PM CDT FRI JUL 13 2007 NMZ034-132215- SOUTHERN LEA COUNTY- 319 PM MDT FRI JUL 13 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN LEA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF JAL AT 319 PM MDT...MOVING SOUTHEAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN SOUTHEASTERN LEA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WIND GUSTS TO 55 MPH... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Jul 13, 4:40 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
440 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 10 S ANDREWS 32.18N 102.55W
07/13/2007 E1.50 INCH ANDREWS TX LAW ENFORCEMENT
0430 PM TSTM WND GST 15 N ODESSA 32.07N 102.37W
07/13/2007 E60 MPH ECTOR TX TRAINED SPOTTER
60 MPH WIND, HEAVY RAIN AND PEA SIZED HAIL AT THE
ECTOR/ANDREWS COUNTY LINE
&&
JGUDMESTADSpecial weather statement, Jul 13, 6:15 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 615 PM CDT FRI JUL 13 2007 TXZ067-068-140015- WARD-CRANE- 615 PM CDT FRI JUL 13 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN WARD AND NORTHWESTERN CRANE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF ROYALTY AT 615 PM CDT...MOVING SOUTHEAST AT 20 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 19 MILES NORTHWEST OF CRANE...AND WAS MOVING SOUTHEAST AT 10 MPH. GUSTY WINDS...SMALL HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE WITH THESE STORMS.
Local storm report, Jul 13, 7:56 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
756 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL FORT STOCKTON 30.89N 102.89W
07/13/2007 E0.88 INCH PECOS TX PUBLIC
0730 PM TSTM WND DMG 3 N FORT STOCKTON 30.93N 102.89W
07/13/2007 PECOS TX EMERGENCY MNGR
ROOFS LIFTED OFF MOBILE HOMES 2-4 MILES NORTH OF FT
STOCKTON
&&
JGUDMESTADThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:37 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 53 min |
| Jul 14, 3:53 PM CDT | Flash Flood Warning | MAF | Culberson | 3 hr |
| Jul 14, 6:20 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 55 min |
| Jul 14, 6:24 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.